Alert archive / Washington / Gale Watches in 2009
Gale Watch 21, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Oct 22, 2009, 2:34 PM PDT. It took effect at Oct 23, 2009, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 2:34 PM PDT (21:34 UTC)
- In effect from
- Oct 23, 2009, 12:00 PM PDT
- Expired
- Oct 23, 2009, 8:54 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
220 WHUS76 KSEW 222134 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 234 PM PDT THU OCT 22 2009 PZZ130-230545- /O.CAN.KSEW.SW.Y.0031.000000T0000Z-091023T0700Z/ /O.NEW.KSEW.SC.Y.0370.091022T2134Z-091024T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-230545- /O.UPG.KSEW.SW.Y.0031.000000T0000Z-091023T0700Z/ /O.NEW.KSEW.GL.W.0050.091022T2134Z-091023T1900Z/ /O.UPG.KSEW.GL.A.0020.091023T0700Z-091023T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 234 PM PDT THU OCT 22 2009 ...GALE WARNING IN EFFECT UNTIL NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-230545- /O.UPG.KSEW.GL.A.0020.091023T1000Z-091023T1800Z/ /O.NEW.KSEW.GL.W.0050.091022T2134Z-091023T1900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PDT THU OCT 22 2009 ...GALE WARNING IN EFFECT UNTIL NOON PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133>135-230545- /O.NEW.KSEW.SC.Y.0370.091022T2134Z-091024T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 234 PM PDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230545- /O.CON.KSEW.RB.Y.0036.000000T0000Z-091023T1800Z/ GRAYS HARBOR BAR- 234 PM PDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. $$ PZZ131-230545- /O.NEW.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PDT THU OCT 22 2009 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
509 WHUS76 KSEW 230351 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 PM PDT THU OCT 22 2009 PZZ132-150-153-156-170-173-176-231200- /O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 851 PM PDT THU OCT 22 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-231200- /O.CON.KSEW.RB.Y.0036.000000T0000Z-091023T1800Z/ GRAYS HARBOR BAR- 851 PM PDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. $$ PZZ130-133>135-231200- /O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 851 PM PDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-231200- /O.CON.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 851 PM PDT THU OCT 22 2009 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
999 WHUS76 KSEW 230834 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 134 AM PDT FRI OCT 23 2009 PZZ132-150-153-156-170-173-176-231700- /O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 134 AM PDT FRI OCT 23 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-231700- /O.EXT.KSEW.RB.Y.0036.000000T0000Z-091024T0600Z/ GRAYS HARBOR BAR- 134 AM PDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. $$ PZZ130-133>135-231700- /O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 134 AM PDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-231700- /O.CON.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 134 AM PDT FRI OCT 23 2009 ...GALE WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH LATE TONIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
019 WHUS76 KSEW 231554 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 AM PDT FRI OCT 23 2009 PZZ131-240000- /O.EXB.KSEW.GL.W.0050.000000T0000Z-091024T0900Z/ /O.UPG.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/ /O.EXB.KSEW.SC.Y.0370.091024T0900Z-091024T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 854 AM PDT FRI OCT 23 2009 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-240000- /O.EXT.KSEW.GL.W.0050.000000T0000Z-091024T0900Z/ /O.EXB.KSEW.SC.Y.0370.091024T0900Z-091024T1300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 AM PDT FRI OCT 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-240000- /O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/ /O.EXB.KSEW.SC.Y.0370.091023T1900Z-091024T0900Z/ /O.NEW.KSEW.SW.Y.0032.091024T0900Z-091025T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 AM PDT FRI OCT 23 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-240000- /O.EXT.KSEW.RB.Y.0036.000000T0000Z-091025T0000Z/ GRAYS HARBOR BAR- 854 AM PDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 5 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. $$ PZZ130-133>135-240000- /O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 854 AM PDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Oct 22, 2:30 PM PDT, 4 minutes earlier.
Area forecast discussion, Oct 22, 2:30 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT THU OCT 22 2009 .SYNOPSIS...RAIN WILL SPREAD INLAND TONIGHT AS A WEAK WARM FRONT BRUSHES THE THE AREA. A COLD FRONT WILL SWEEP THROUGH THE AREA FRIDAY. AFTER ANOTHER PASSING RIDGE BRINGS DRY WEATHER ON SATURDAY...A VIGOROUS FRONT WILL MOVE THROUGH THE AREA SUNDAY. NORTHWEST FLOW ALOFT WILL GIVE COOL AND SHOWERY WEATHER NEXT WEEK... WITH SNOW IN THE MOUNTAINS. && .SHORT TERM...FRONT OFF THE COAST IS PROGRESSING EAST AND RAIN SHOULD DEVELOP TONIGHT. FORECAST AND GRIDS HAVE CATEGORICAL POPS STARTING ON THE COAST THIS EVENING AND INLAND AFTER MIDNIGHT. THE GFS MODEL SHOWS THE FRONT INTO THE CASCADES IN THE AFTERNOON BUT THE NAM HANGS IT UP A BIT WITH A FEW MORE IMPULSES IN THE AFTERNOON...SO HAVE RAIN TAPERING IN THE AFTERNOON IN THE WESTERN ZONES. BY FRIDAY EVENING THE RAIN SHOULD CHANGE TO SHOWERS AND DIMINISH CONSIDERABLY. HAVE INDICATED A PUGET SOUND CONVERGENCE ZONE FRIDAY EVENING. WITH STRONG ONSHORE FLOW DOWN THE STRAIT THE PSCZ SHOULD EVENTUALLY MOVE SOUTH AND DISSIPATE...WHICH IS ALSO INDICATED IN THE GRIDS. SATURDAY CONTINUES TO LOOK DRY WITH A SURFACE RIDGE BUILDING AND HEIGHTS BRIEFLY RISING. NEXT SYSTEM...DUE SUNDAY...WILL NOW ARRIVE A BIT LATER THAN EARLIER RUNS SHOWED. HAVE LOWERED POPS A LITTLE FOR THE EARLY SUNDAY PERIOD. BY SUNDAY AFTERNOON IT SHOULD BE RAINING EVERYWHERE. AFTER 06Z MONDAY THE RAIN WILL CHANGE TO SHOWERS...BUT THE MOUNTAINS SHOULD STILL BE GETTING GOOD PRECIPITATION IN NORTHWESTERLY FLOW. HIGH TEMPERATURES WILL BE IN THE 50S AND LOWS WILL BE IN THE 40S ALL THREE DAYS. BURKE .LONG TERM...SHOWERS PERSIST IN THE MOUNTAINS THROUGH MONDAY. THERE WILL HAVE BEEN A TWO-STEP LOWERING OF THE SNOW LEVEL...AFTER THE FIRST FRONT FRIDAY NIGHT AND AFTER THE SECOND FRONT SUNDAY NIGHT. BY MONDAY MORNING WE WILL BE LOOKING AT A SNOW LEVEL AROUND 4000 FEET. THIS IS MUCH LOWER THAN THE 9000 FEET OR SO WE HAVE BEEN SEEING LATELY. ANYWAY MOST OF THE PRECIPITATION IN THE MOUNTAINS WILL BE IN THE FORM OF SNOW MONDAY THROUGH ABOUT WEDNESDAY...WITH THE HIGHER PASSES DEFINITELY SEEING SNOW. ANOTHER WEATHER SYSTEM IS DUE AROUND WEDNESDAY. TIMING IS UNCERTAIN. MODELS VARY QUITE A LOT ON THURSDAY AND HAVE A GENERIC FORECAST FOR THAT DAY. BURKE .HYDRO...TWO PERIODS OF HYDROLOGICALLY SIGNIFICANT RAINFALL ARE COMING. THE FIRST IS FRIDAY...AND FOR THE 24-HOUR PERIOD FROM 06Z FRIDAY THROUGH 06Z SATURDAY AMOUNTS ARE GENERALLY 1-2 INCHES IN THE MOUNTAINS WITH SOME AREAS OF 3+ INCHES OVER THE SOUTHERN OLYMPICS AND THE CASCADES FROM ABOUT THE SNOQUALMIE DRAINAGE NORTH. NOTE THAT IT WILL ALSO RAIN IN THE LOWLANDS BUT AMOUNTS THERE DO NOT LOOK ALL THAT IMPRESSIVE. THE NEXT EVENT IS SUNDAY AND SUNDAY NIGHT. THIS ONE HAS SIMILAR 24-HOUR AMOUNTS IN THE MOUNTAINS...MOSTLY 1-2 INCHES WITH A COUPLE OF 3+ INCH BULLSEYES IN THE NORTH CASCADES. AGAIN THERE WILL BE GOOD RAINFALL IN THE LOWLANDS BUT THIS SHOULD NOT BE EXCESSIVE. AS FAR AS RIVERS GO...THE AMOUNTS OF RAIN FROM THE TWO STORMS ARE SIMILAR TO LAST WEEKEND...AND THE SNOW LEVEL WILL BE AS HIGH. ONE DIFFERENCE IS THERE IS A DISTINCT GAP BETWEEN THE TWO STORMS... PERHAPS AS LONG AS 36 HOURS. THIS WILL ALLOW RIVERS TO RECEDE BETWEEN RAINFALL EVENTS AND WILL TEND TO KEEP RIVERS FROM RISING TOO HIGH. ANOTHER DIFFERENCE IS THAT THE GROUND HAS BEEN WELL WETTED BY NOW...AND RUNOFF SHOULD BE ENHANCED AS A RESULT. BEST GUESS IS THAT...LIKE LAST WEEKEND...A FEW RIVERS MAY APPROACH FLOOD STAGE...WITH THE SKOKOMISH BEING THE MOST LIKELY. NOTE THAT THE GREEN RIVER...LIKE MOST RIVERS FLOWING OFF THE CENTRAL CASCADES... WILL NOT BE SEEING THE LARGEST AMOUNTS OF RAINFALL IN ITS BASIN. THEREFORE IT DOES NOT APPEAR THERE IS A THREAT OF FLOODING ON THE GREEN RIVER. BURKE && .AVIATION...JUST A FEW PATCHES OF LOW CLOUDS REMAIN THIS AFTERNOON...THE LIGHT SE FLOW WILL PROBABLY KEEP THE STRATUS BANKED UP ALONG THE EAST SLOPES OF THE OLYMPICS AND EXTENDING OUT OVER HOOD CANAL...BUT ELSEWHERE SKIES ARE MID LEVEL CLOUDS AND VIRGA LOWERING. WITH LIGHT RAIN DEVELOPING UNDER THE WARM FRONT TONIGHT CONDITIONS WILL GRADUALLY DETERIORATE OVERNIGHT AND AREAS OF LOW CLOUDS WILL REDEVELOP OVERNIGHT. AT 2PM THE HURRICANE RIDGE WEBCAM SHOWS THE MID LEVEL DECK STILL ABOVE THE OLYMPICS BUT BY SUNSET PRECIP AND CLOUDS SHOULD HAVE THE MTNS OBSCURED...AND THE CASCADES WILL BECOME OBSCURED LATER THIS EVENING AS THE CIGS DROP. FRIDAY WILL HAVE MVFR WITH LCL IFR COND IN THE MORNING WITH THIS RATHER MOIST FRONTAL SYS OVER WRN WA...THEN RAIN TURNS TO SCATTERED SHOWERS MIDDAY WITH THE COLD FRONTAL PASSAGE. KSEA...CURRENT TAF LOOKS GOOD...ONLY TWEAKING IT AND FILLING IN THE POSTFRONTAL CONDITIONS FOR THE LAST PART OF THE TAF. A PSCZ WILL FORM FRIDAY EVENING AND THE WIND WILL BECOME VARIABLE FRIDAY NIGHT WITH SHOWERS PERSISTING. && .MARINE...THE GALE WATCHES BECOME GALE WARNINGS ON THIS AFTERNOON PACKAGE FOR THE EAST ENTRANCE TO THE STRAIT AND COASTAL WATERS. THE FORECAST IS ESSENTIALLY THE MESOSCALE WIND FORECAST. FOR NOW I HAVE A GALE WATCH FOR THE CENTRAL STRAIT FOR THE POST FRONTAL WESTERLIES FRI AFTERNOON AND NIGHT. THERE IS A CHANCE THAT THE PREFRONTAL SLY WIND REACHES GALE FORCE IN THE WEST ENTRANCE TO THE STRAIT AND ADMIRALTY INLET BY DAYBREAK...BUT THE LATEST 4KM GUIDANCE DIDNT HAVE THAT SO SMALL CRAFT ADVISORIES ARE IN EFFECT THERE...AS WELL AS THE REST OF THE INLAND WATERS. ANOTHER VIGOROUS FRONTAL SYSTEM ARRIVES SUNDAY AFTERNOON. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE.. PZ...GALE WARNING COASTAL WATERS AND EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...GALE WATCH CENTRAL STRAIT FOR FRI AFTERNOON AND EVENING...AND SMALL CRAFT ADVISORY REMAINING WATERS. WWW.WEATHER.GOV/SEATTLE FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:59 AM PDT | Gale Watch | SEW | 13 hr | |
| Oct 22, 2:34 PM PDT | Gale Warning | SEW | 35 hr | |
| Oct 22, 2:34 PM PDT | Small Craft Advisory | SEW | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.